MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP316H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/4/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? suture was ¿falling apart¿ during use.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).Scrub tech (b)(6).Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Shipped out today (remaining sutures obtained yesterday).Tracking # (b)(4).
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.Nine representative unopened samples were received for analysis.Product code pdp316h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, it was reported to the sales rep that the facility is having issue with the product.It was breaking apart as per new additional information received.Unknown number of sterile samples returning.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4) h6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Awaiting the remainder of the sutures in the lot number.(b)(6), supply chain, stated that dr.(b)(6).(plastic surgeon) said it was ¿breaking apart¿.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.

Brand Name
PDS+ VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20267816
Report Number2210968-2024-10096
Device Sequence Number17020449
Product Code NEW
UDI-Device Identifier10705031048027
UDI-Public(01)10705031048027(17)290131(10)UBMLMT
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP316H
Device Lot NumberUBMLMT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/12/2024
10/17/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/04/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown